Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 66, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at May 17, 2025, 4:26 PM EDT for Tioga County, Pennsylvania. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 17, 2025, 4:26 PM EDT (20:26 UTC)
- Expired
- May 17, 2025, 5:04 PM EDT
- In force
- 38 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Tioga County, PA
The radar
The State College radar (KCCX), 113 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 8.4 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 54 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 1197 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 17, 2:24 PM EDT, 2 hours 2 minutes earlier.
Area forecast discussion, May 17, 2:24 PM EDT, 2 hours 2 minutes before
Area Forecast Discussion National Weather Service State College PA 224 PM EDT Sat May 17 2025 .SYNOPSIS... An upper low over the Great Lakes will slide east tonight and Sunday. Much drier air will gradually move down from the northwest, and provide a mainly dry night and Sunday with only an isolated shower or two. A warm front will try to move into PA on Tuesday and make some showers. A wet pattern then lasts for at least Wed and Thurs. && .NEAR TERM /UNTIL 1 AM SUNDAY MORNING/... Gusty WSW winds have made it into the ern valleys as they mixed well. 60 dewpoints have come down some since morning and many places are in the 50s for Td now. SHRA/TSRA moving in on weak forcing, and they are hitting a layer of very warm air aloft. They should struggle to reach high enough to make TS, but a couple may. The SHRA should be just about done by 9 PM, and will fall apart nicely as they move down into the Susq Valley. && .SHORT TERM /1 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/... Plenty of clouds should be moving into PA off the lakes tonight. Expect the temps to stay up higher than otherwise would be expected w/o the clouds. Just an isold SHRA may linger across the mountains overnight. But, a few more may pop up on Sun across the N as a couple of spokes of vort slide down on the NW flow behind the departing low. Maxes won't be more than 6-7F warmer than morning lows on Sunday NW and 15F SE (mainly thanks to the downslope flow) as 8H temps drop back into the single digits from mid-teens on Sat. Dry weather then ensues as the sfc ridge pokes in from the N. BKN clouds linger over the NW half of the CWA Sun and for much of Sun night in the far NW Sun night. Mins Sun night will dip near 40 in the cooler valleys of the NW, while the SE half should stay in the 50s. && .LONG TERM /MONDAY THROUGH SATURDAY/... GEFS 850T anomaly shows a slight downward T trend for Monday into Tuesday with neutral/warming and ridging aloft. This will help day time temps reach the mid 60s to low 70s while allowing for mainly clear and chilly conditions Monday night with a potential for frost over central and northern PA with PWAT values dipping to well below normal - or 0.3 to 0.4 of an inch. The wet and disturbed weather pattern makes a return for the middle of the week. The mid to late week period is highlighted by another fairly sharp trough axis moving across the region on Wednesday- Thursday, preceded and accompanied by numerous showers and a chance for afternoon TSRA. The trough will also bring in notably cooler air for the second half of the work week as both the GFS and EC are in fairly good agreement on yet another closed low moving over or just to the north of PA (though the EC is about 12 hours or so slower with this feature). Expect highs for the end of the week to struggle to reach the mid 60s across the southeast and remain in the upper 50s to the north. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... The WSW wind has become gusty all over. As the air has dried out, the cloud bases are all VFR. SHRA over the NW could make a strike or two of LTG, but only up around KBFD and perhaps along the NY border N of KIPT. It's just too warm aloft elsewhere which should keep vertical depth of the convection below where lots of ice/graupel should form. So, most of the fcst period will be VFR for almost all sites, Of course, as the wind aloft veers to the NW tonight and Sunday, plenty of clouds will last over the wrn and nrn mtns (BFD, JST). The sfc wind will stay breezy/gusty into Sunday night as it gradually veers to the N. Outlook... Sun...Mainly VFR. Isold SHRA NW (BFD). Mon-Tue...VFR. Tue PM-Wed...Ocnl SHRA/TSRA. && .CTP WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Dangelo NEAR TERM...Dangelo SHORT TERM...Dangelo LONG TERM...Bowen AVIATION...Dangelo
Hazardous weather outlook, May 17, 3:23 AM EDT, 13 hours 3 minutes before
Hazardous Weather Outlook National Weather Service State College PA 323 AM EDT Sat May 17 2025 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-180730- Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield- Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin- Juniata-Somerset-Bedford-Fulton-Franklin-Tioga-Northern Lycoming- Sullivan-Southern Clinton-Southern Lycoming-Union-Snyder-Montour- Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon-Cumberland- Adams-York-Lancaster- 323 AM EDT Sat May 17 2025 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, May 17, 4:07 PM EDT, 19 minutes before
Special Weather Statement National Weather Service State College PA 407 PM EDT Sat May 17 2025 PAZ037-172115- Tioga- 407 PM EDT Sat May 17 2025 ...STRONG THUNDERSTORMS... Strong thunderstorms moving across the Northern Half of Tioga County through 515 pm will create * Wind gusts up to 45 mph from the west. * Brief heavy rainfall. If outdoors, consider seeking shelter inside a building. The storms may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from your National Weather Service. Lambert
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.